Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 48, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at May 10, 2004, 6:35 PM CDT for Pointe Coupee Parish, West Feliciana Parish, Louisiana. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2004, 6:35 PM CDT (23:35 UTC)
- Expired
- May 10, 2004, 7:30 PM CDT
- In force
- 55 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Pointe Coupee Parish, LA, West Feliciana Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1323 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
131
WUUS54 KLIX 102335
SVRNEW
LAC077-125-110030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
634 PM CDT MON MAY 10 2004
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITY OF NEW ROADS
WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITY OF ST. FRANCISVILLE
* UNTIL 730 PM CDT
* AT 632 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 10 MILES SOUTHEAST OF NEW ROADS...OR ABOUT
10 MILES WEST OF BAKER...MOVING NORTH AT 15 TO 20 MPH.
THIS IS A DANGEROUS STORM WITH LARGE HAIL...STAY INDOORS AWAY FROM
WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3079 9124 3072 9132 3064 9132 3054 9143
3066 9145 3097 9156 3099 9125
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:30 PM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, May 10, 3:30 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 330 PM CDT MON MAY 10 2004 .DISCUSSION... INCREASING LOW LEVEL CONVERGENCE COMBINED WITH A WEAK HIGH LEVEL DISTURBANCE HAS CAUSED A MESO SCALE HEAVY RAIN EVENT OVER SOUTHEASTERN ST TAMMANY PARISH SSW INTO PORTIONS OF THE NEW ORLEANS METRO AREA. TOTAL RAINS AS OF MID AFTERNOON HAVE REACHED 8 TO 10 INCHES ACCORDING TO RADAR IN ISOLATED AEAS OF SOUTH SLIDEL TOWARDS THE EDEN ISLE AREA. SOME FLOODING OF HOMES AND ROADS AND STREETS HAVE BEEN REPORTED BY THE SLIDELL POLICE DEPART. THE SHOWER ACTIVITY HAS WEAKENED IN ST TAMMANY AREA WHILE INCREASING IN THE NEW ORLEANS METRO AREA. A SERIES OF WEAK UPPER AIR DISTURBANCES WILL CONTINUE TO ROTATE AROUND THE BOTTOM OF THE LONG WAVE TROUGH IN THE WEST ACROSS TEXAS AND THE NORTHWEST GULF INTO THE LOWER MS VALLEY. NUMEROUS SHOWERS AND TSTMS LIKELY AGAIN TUESDAY AND WEDNESDAY WITH LOCALLY HEAVY RAINS LIKELY. SOME 2 TO 4 INCHES POSSIBLE AGAIN TUESDAY WITH ISOLATED HEAVIER AMOUNTS. ANOTHER REPEAT PERFORMANCE IS INDICATED FOR WEDNESDAY. WILL HOLD OFF ISSUING A FFA FOR TUE AS SOME DIFFERNECES EXIST IN GUIDANCE DEPICTING THE AREA OF INFLUENCE. PRELIMINARY POINT NUMERS... MCB 64/80/65/81/66 17574 BTR 65/80/66/84/66 18573 MSY 69/80/68/83/69 38573 GPT 68/80/68/80/68 38574 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...NONE. && 05
Hazardous weather outlook, May 10, 11:00 AM CDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT MON MAY 10 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-111200- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1100AM CDT MON MAY 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A DEEP MOIST ATMOSPHERE COUPLED WITH DAYTIME HEATING WILL MAKE WATERSPOUTS POSSIBLE WITH THE STRONGER THUNDERSTORMS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH SATURDAY. A FEW THUNDERSTORMS MAY BECOME STRONG AND AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED.
In the hours before
Local storm report, May 10, 1:44 PM CDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
144 PM CDT MON MAY 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0115 PM FLASH FLOOD SLIDELL 30.28N 89.78W
05/10/2004 ST. TAMMANY LA LAW ENFORCEMENT
TWO HOMES FLOODED NEAR INTERSECTION OF HIGHWAY 11 AND SUN
VALLEY STREET.
1240 PM FLOOD EDEN ISLE 30.23N 89.80W
05/10/2004 ST. TAMMANY LA LAW ENFORCEMENT
STREET FLOODING REPORTED.
&&
22Local storm report, May 10, 3:46 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
346 PM CDT MON MAY 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0327 PM HAIL 2 SW METAIRIE 30.00N 90.18W
05/10/2004 1.75 INCH JEFFERSON LA BROADCAST MEDIA
OFF-DUTY NEW ORLEANS POLICE DEPARTMENT OFFICER REPORTED
GOLFBALL SIZE HAIL NEAR ELMWOOD SHOPPING CENTER. REPORT
WAS RELAYED BY TV CHANNEL 6. NUMEROUS REPORTS OF PEA TO
MARBLE SIZE HAIL WERE ALSO RECEIVED IN NORTHERN JEFFERSON
PARISH.
&&
22The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 1:10 PM CDT | Flash Flood Warning | LIX | Saint Tammany | 3 hr |
| May 10, 3:55 PM CDT | Flash Flood Warning | LIX | Saint Tammany | 3 hr |
| May 10, 4:05 PM CDT | Flash Flood Warning | LIX | Jefferson, Orleans | 3 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.